MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE SELECT GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G31138
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a male patient of unknown age was undergoing an unspecified procedure via contralateral approach.A flexor shuttle select guiding sheath was placed over another manufacturer's 0.035 wire guide and was found "rapture outside".It is not clear if the complaint sheath made patient contact or if this event occurred prior to making contact.According to the initial reporter, a portion of the device did not remain in the patient's anatomy.The patient did not require any additional procedures or experience any adverse effects as a result of this occurrence.Additional information regarding event details and patient outcome have been requested but not yet received.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the sheath tubing and dilator of a ksaw-6.0-38-90-rb-shtl-flex-hc were returned for investigation- the tuohy-borst valve was not returned.Biomatter was present throughout the device.There was slight wrinkle damage to the distal tip of the device and what appeared to be a hole in the outer sheath material approximately 3cm from the distal tip.It also appeared as if the top layer of material was scratched or scrapped off in this small area.However, when the sheath was flushed through with water, all water exited out the distal tip and did not leak through the damage area.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted that there was only one other complaint from this lot number, but it was for a separate failure mode and its not believed to be related.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which stats ¿upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR SHUTTLE SELECT GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8570085
Report Number1820334-2019-00933
Device Sequence Number1666962
Product Code DYB
UDI-Device Identifier00827002311381
UDI-Public(01)00827002311381(17)211113(10)9307662
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K153430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberG31138
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-FLEX-HC
Device Lot Number9307662
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer06/20/2019
04/06/2020
05/14/2020
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date06/21/2019
04/06/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYDROPHILIC TERUMO WIRE GUIDE .035